Women's Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

scared and nervous

Collapse
X
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • scared and nervous

    Good morning! I wrote this in the Lounge and found out it was the wrong area. I need some help. I've been on Depo Provera (two years next month) and just this past 6 mths, I've had my period and cramping and also passing blood clots. I don't know what to do. I've gone to ER and they said that I just need to change my depo shot, but when I went to change it, the clinic said that I didn't have to-that's normal. I'm confused because none of this started happening until now. Any advice? I don't know what other options to do.

  • First of all, those are not blood clots that are coming out of you. They are clumps of your uterine lining which all women shed during their period. As your hormones change, so does the thickness of that lining. The thicker the lining, the more clumping you will see. Some women will never experience that, some periodically, and some will always have that. It is normal and nothing to worry about. With the change in the lining comes changes in other symptoms such as cramping. Again, all very normal.

    The reason the ER told you to change your birth control is because a different form of birth control may work better for you in controlling the amount of bleeding and cramping you have. They were probably telling you that since the Depo was not having the desired effect for you. It does not necessarilly mean that it was having an ill effect on you.

    Having said all that, I personally recommend you stop taking Depo immediately and change to another type. I say that for very different reasons. Depo Provera is known to cause Osteoporosis (bone loss) in women. There was a law suit over it not too long ago. There is a warning on the packaging that says this. It is widely debated that it has very ill effect in the long term on health. I personally took it and am one of thousands who experienced many bad and lasting side effects after having taken it for several years. I suggest you do some research on Depo Provera side effects before you continue taking it.

    Comment


    • Thank you

      I sure do appreciate you letting me know what was really going on. I felt like I was going around in circles and that I wasn't asking the right questions. Is that what a blood clot is or is it just what it sounds like?

      Thanks again for the advise. I didn't understand what was going on!

      Comment

      or

      Womens Health orange logoGet The Newsletter

      Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

      Latest Activity On Our Forums

      Collapse

      • Reply to Have you ghosted someone?

        I truly appreciate the insight and feedback, JonnyR , especially coming from a guy. I've been fortunate enough in recent months to come across a few "rare...

        Yesterday, 01:38 PM By Vanessa R.
      • Reply to Have you ghosted someone?

        Very true atskitty2 ! You bring up a good point about how easy it is for someone to walk away in all facets. Of course, the fact that there are people...

        Yesterday, 12:21 PM By Vanessa R.
      • Reply to Have you ghosted someone?

        Agreed with all - it sucks, and shouldn't be allowed! LOL...

        It's gotten to the point now (sadly I would think...) that I EXPECT the ghosting,...

        01-13-2021, 09:18 PM By JonnyR
      • Reply to Opinions needed please ! HPV/bartholin cyst??

        Are you absolutely certain the discharge is coming from somewhere besides the vaginal opening? And is that a change, or has it always been coming from...

        01-11-2021, 06:33 PM By atskitty2
      • Reply to Have you ghosted someone?

        Vanessa R. I have been surprised that more of these kinds of posts don't get some attention too! I think most of the visitors/regulars here are not in...

        01-11-2021, 06:15 PM By atskitty2

      Latest Topics On Our Forums

      Collapse

      Working...
      X